continued decline in sexual function
Apr 11, 2007
I have been diagnosed HIV+ for 20 years, but as a New York City gay man from the 70's, I'm certain my HIV is older than that. I am undetectable with 500 plus t cells, strong and active, except for increasing ED that even Viagra is less effective at helping. In 1996 I awoke with Peyronies Syndrome, and while the bend has 98% disappeared, the scar tissue is there. I was also injected with hundreds of inter-penile shots of varapamil at that time as a possible relief to the peyronies scarring. It was suggested to me that a number of patients at that time who had gone through severe health challenge with CMV (gut) and treated with Foscarnet and then began protease (I was in the original studies for Ritonovir) developed Peyronies , a response of the immune system turning on itself (?). Is this a degenerative ED thing, is it possibly myelopathy, or anything else. I am 53, unable to masturbate without the blue pill, and in relationship for 20 years, attempting to maintain a sex life. Any thoughts?
Response from Dr. Henry
Challenging circumstances and situation. I am not aware of any link between use of forcarnet or protease inhibitors and development of Peyronies disease. Many drugs can cause or contribute to sexual dysfunction so a review of all your medications can be helpful. Low testosterone levels can contribute to sexual dysfunction. If any reader has any useful suggestions/references for this person please post for us to read! Seeing a sexual therapist with HIV experience can be useful for some patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If You Take A Cbc Test Can It Detect If You Have Hiv?
- Is It Difficult For A Man To Contract Hiv From A Woman Through Normal Vaginal Intercourse?
- Are White Spots On Upper Lip A Sign Of Hiv?
- Having Hiv In The Air Force
- Does Everyone Have Hiv Antibodies?
- Can You Get Hiv If The Person's Blood Went In Your Food?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.